Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 12, 2006, 10:41 PM EDT for Clinton County, Indiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 10:41 PM EDT (02:41 UTC)
- Expired
- Jul 13, 2006, 12:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:37 PM EDT | FLASH FLOOD | Frankfort, IN | WATER OVER STATE ROADS 28 AND 75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 130241
FFWIND
INC023-130445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
* UNTIL 1245 AM EDT
* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULBERRY
AND MICHIGANTOWN
DOPPLER RADAR ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN
IN THE LAST HOUR...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4019 8670 4018 8637 4021 8626 4037 8625
4039 8647 4037 8669
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:00 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 12, 9:00 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EDT WED JUL 12 2006 .AVIATION... STATIONARY FRONT OVR NRN INDIANA WL SAG SWARD TONIGHT AS AN AREA OF WEAK LOW PRES OVR WRN IL MOVES E ALONG THE FRONT. MOIST AIRMASS IN PLACE ALONG WITH PLENTY OF MVFR CIGS. ATTM PCPN IS COVERING MOST OF WEST AND CENTRAL INDIANA SO WELL HAVE SHOWERS AND EMBEDDED THUNDERSTORMS IN THE FORECAST UNTIL MIDNIGHT. MID LVL DRYING...HIGH DEWPOINTS...LGT WINDS AND A WET GROUND SETTING THE STAGE FOR FG TONIGHT. HAVE INTRODUCED LIFR CONDITIONS BETWEEN 9Z-12Z FOR VSBYS AND CIGS AT ALL SITES. && .DISCUSSION... PROBLEM OF DAY IS PRECIP CHANCES INTO WEEKEND. FRONT HAS STAGGERED INTO AREA AND IS SLOWLY MOVING SOUTH. MOST PRECIP SOUTH OF BOUNDARY...BUT NOT ALL IS. STILL TROUGHY ALOFT. I CAN CERTAINLY SEE HIGH CHC POPS...WHICH IS WHAT MOST MODELS GIVE. THURSDAY MODELS CONCUR ABOUT FRONT BEING SOUTH OF AREA AND WEATHER STAYING RELATIVELY DRY INTO FRIDAY. QUESTION IS WHAT RELATIVELY DRY REALLY MEANS. I AM LEANING TOWARD DRIER MET BECAUSE GFS SEEMS AFFECTED BY CONVECTIVE FEEDBACK...AS HAS OFTEN HAPPENED LATELY. WILL SHADE A LITTLE UP FROM MET FOR CONSENSUS. PRATICALLY THIS MEANS I WILL GO SLGT CHC FRIDAY IN MANY PLACES MET WOULD HAVE DRY. TEMPERATURES NEXT FEW NIGHTS LOOK GOOD FROM CONTINUITY. NOT SO SURE ABOUT DAYS. GUIDANCE RECOVERS RAPIDLY FOR GROUND BEING SO WET. I AM GOING TO GO A DEGREE OR TWO BELOW THE MILD FWC THURSDAY AND FRIDAY. IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...KWIATKOWSKI/PUMA AVIATION...SMITH
Hazardous weather outlook, Jul 12, 7:16 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 716 PM EDT WED JUL 12 2006 INZ021-028>031-035>049-051>057-060>065-067>072-132000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 616 PM CDT WED JUL 12 2006 /716 PM EDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE LIKELY THIS EVENING ACROSS MOST OF CENTRAL INDIANA. SEVERE WEATHER IS NOT EXPECTED...BUT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS. THIS VERY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MOST OF CENTRAL INDIANA FROM THURSDAY THROUGH TUESDAY...BUT PLACES NORTH OF INTERSTATE 70 MAY GET A BREAK FROM STORMS THURSDAY OR THURSDAY NIGHT. ANY STORMS ARE NOT CURRENTLY EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON JK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:39 AM EDT | Flash Flood Warning | IND | Carroll, Clinton | 6 hr |
| Jul 13, 12:54 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 2 hr |
| Jul 13, 3:00 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.